Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

First time I took Accutane was in December 2006 - May2007 30mg a day. Cleared me up for about a year until it started to return.

I decided it's time to start a second course, since I'm breaking out every now and then. I went to the doctor, he said it wasn't as severe as the first time, and he said 3 months should do it. Problem is, in 3 months I'm going to Mexico for a wedding.

First question..

How long does it take accutane to leave my system? I heard it's not good to be in the sun for long periods of time, so obviously being in Mexico won't help at all. Should I stop 2 weeks before my trip? Will it leave my system in time so I won't have a reaction with the sun?

That will leave me with 2 and a half months on Accutane. Has anyone cleared up on their second course after just 2 and a half months?

Also, what were your experiences with the "initial breakout" when taking your second course? It's really the only thing I'm worried about and why I put off started up again.

Thanks for you help.

Share this post


Link to post
Share on other sites

I would talk to your dermatologist about this concern. You can always start Accutane AFTER the trip, but it is never a good idea to modify the dosing regimine from what your doctor has prescribed you on (e.g. stopping the med for a trip). If you DO start it now and MUST still be on it in Mexico, wear high SPF sunblock and hats. The first time I was on Accutane (starting my 2nd course today or tomorrow) we went on a family vacation to Maui, and I was fine. I was 15 at the time so of course I wanted to be on the beach as much as possible. I believe I used high SPF sunblock, esp on my face, and my mom made me take "breaks" from the sun to sit in the cabana for a bit.

These are all things that can be worked around, but I must repeat, DO NOT modify what you doctor's Rx says. They have you on the regimine for a reason, and how crappy would it be to have to do a 3rd go-around of Accutane because the 2nd course was fumbled with?

Good luck to you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×